Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 19, NWS San Angelo, TX

April 16, 2016Fisher County, Nolan County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 16, 2016, 4:59 PM CDT for Fisher County, Nolan County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2016, 4:59 PM CDT (21:59 UTC)
Expired
Apr 16, 2016, 5:45 PM CDT
In force
46 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Fisher County, TX, Nolan County, TX

The radar

The Dyess AFB radar (KDYX), 108 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 4:49 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2016-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 673 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2016-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
673 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 3:23 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Apr 16, 3:23 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
323 PM CDT SAT APR 16 2016

.SHORT TERM...
(Tonight and Sunday)

Not much else needs to be said about the possibilities of severe
weather and very heavy rainfall over the next 24 hours. Forecasts
remains largely intact. Latest QPF from WPC has shifted the heavy
rainfall axis into West Central Texas for tonight and continues it
into at least the southeast sections of the area through Sunday
morning. Coordinated with Forth Worth and San Antonio and added the
counties from San Saba and McCulloch down to Junction and Mason into
the Flash Flood Watch. Still appears that widespread 2-4 inch rain
totals can be expected, but the exact locations remains a little
uncertain. At this point, the main question still concerns the
formation and movement of the convectively induced cold pool. The
faster it moves, the less rainfall any one area will receive. At
this point, and considering the expected individual cell motion is
almost due north, expect a cold pool to move slowly east.

Some clearing has created an axis of better instability across the
western Concho Valley westward into the Permian Basin and Trans
Pecos. This will be the primary storm initiation location later
today.

07

LONG TERM...
(Sunday night through next Saturday)

The center of upper low will meander over the central Rockies
Sunday night into Monday. A couple of embedded disturbances will
move around the southeastern periphery of this system and into
Texas. The cold frontal boundary will get somewhat of a
reinforcement Sunday night and push southeast out of our area.
Based on these indications and where the better moisture will be
located, we are carrying the highest PoPs across our far eastern
counties Sunday night, and across the southeastern part of our
area on Monday. Mostly cloudy skies should prevail Sunday night
and Monday, although some decrease in cloud cover is possible
across the western part of our area.

West Central Texas will have some rain chance through the remainder
of the work week. The weakened upper low is progged to eventually
move east across Nebraska Tuesday night and Wednesday, and into the
Midwest by Thursday. The flow aloft will be generally from the west
over our area Tuesday and Wednesday, and from the northwest on
Thursday. Could have a few weak embedded disturbances moving
through, and a backdoor cold front may enter our area on Thursday.
With sufficient moisture and increased instability, isolated to
scattered showers and thunderstorms will be possible. Temperatures
will be warmer, and highs are expected to be in the 80s across
increasing parts of our area as the week progresses.

19

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 61  72  54  72 /  90  80  50  30
San Angelo 	 61  73  57  73 /  90  70  40  40
Junction 	 64  74  60  73 /  70  80  70  60

&&

.SJT Watches/Warnings/Advisories...
Flash Flood Watch from 7 PM CDT this evening through Sunday
evening for Brown-Callahan-Coke-Coleman-Concho-Crockett-Fisher-
Haskell-Irion-Jones-Nolan-Runnels-Schleicher-Shackelford-
Sterling-Sutton-Taylor-Throckmorton-Tom Green.

Flash Flood Watch from Sunday morning through Sunday evening for
Kimble-Mason-McCulloch-Menard-San Saba.

&&
Hazardous weather outlook, Apr 16, 2:37 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
237 PM CDT SAT APR 16 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-171945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
237 PM CDT SAT APR 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BECOME
MORE WIDESPREAD OVERNIGHT. SOME OF THE STORMS MAY REACH SEVERE
LEVELS...WITH THE MAIN THREATS OF LARGE HAIL AND DAMAGING
WINDS. THERE IS ALSO A POTENTIAL FOR AN ISOLATED TORNADO OR TWO.
AS THE STORMS BECOME MORE WIDESPREAD..THEY WILL PRODUCE VERY HEAVY
RAINFALL. A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE
POSSIBILITY OF WIDESPREAD RAINFALL TOTALS OF 2 TO 4 INCHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE STORMS WILL CONTINUE INTO SUNDAY AS WELL...WITH THE HEAVIEST
RAIN SHIFTING EAST INTO THE HEARTLAND AND NORTHWEST HILL COUNTRY.
THE FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUESTED LATER THIS AFTERNOON
AND TONIGHT.

In the hours before

Special weather statement, Apr 16, 4:48 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
448 PM CDT SAT APR 16 2016

TXZ049-054-162215-
FISHER TX-NOLAN TX-
448 PM CDT SAT APR 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FISHER AND
NORTHWESTERN NOLAN COUNTIES UNTIL 515 PM CDT...

AT 448 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VALLEY VIEW...
OR NEAR COLORADO CITY...MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WASTELLA AROUND 515 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CAPITOLA...GANNON...
BUSBY...I-20 NEAR THE NOLAN-MITCHELL COUNTY LINE...US-
180 NEAR THE FISHER-SCURRY COUNTY LINE AND US-84 NEAR THE NOLAN-
FISHER COUNTY LINE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WEST CENTRAL
TEXAS.

LAT...LON 3252 10031 3236 10066 3286 10066 3295 10064
TIME...MOT...LOC 2148Z 218DEG 13KT 3244 10078

DANIELS

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 4:48 PM CDTSpecial Weather StatementSJTFisher27 min
Apr 16, 5:43 PM CDTSevere Thunderstorm WarningSJTFisher, Nolan47 min
Apr 16, 6:03 PM CDTTornado WarningSJTFisher27 min
Apr 16, 6:28 PM CDTTornado WarningSJTFisher32 min
Apr 16, 6:53 PM CDTSpecial Weather StatementSJTUpton37 min
Apr 16, 6:58 PM CDTTornado WarningSJTFisher, Jones13 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.